Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    husband is hep c positive
    avatar
    24sdmm posted:
    my husband starts meds anytime now. they are the old meds. just wondering if anyone else can tell me if they had any depression on them. doctor wants him to have some depession pills on hand just in case.
    Reply
     
    avatar
    OLDTIFF47 responded:
    MANY MD'S WILL NOT TREAT IF NOT ON THEM...INTERFERON DOES PLAY WITH THE BRAIN....I AM IMPRESSED WITH YOUR HUSBANDS MD


    TIFF
    DON'T TAKE YOUR ORGANS TO HEAVEN...HEAVEN KNOWS WE NEED THEM HERE !!
     
    avatar
    24sdmm replied to OLDTIFF47's response:
    thanks old tiff ! thats good to know. we have his meds now but doc wants to talk to him before he starts. he's suppose to take them for 6 months.
     
    avatar
    hawgfan replied to OLDTIFF47's response:
    Regardless of me insisting I am Not IRRITABLE! (contrary to what my wife said) my doc started me on Celexa (antidepressant). Good move! VERY minor side fx, if any.
     
    avatar
    Melissa Palmer, MD responded:
    Both interferon and ribavirin may cause a variety of temporary psychiatric symptoms - such as irritability and depression. It is very reasonable to begin an antidepressant prior to starting treatment, especially if there is a history of the above.
     
    avatar
    24sdmm replied to Melissa Palmer, MD's response:
    Thank you my husband starts interferon and pegintron on monday. hoping for the best. just went in this week so he could learn how to give himself the shot. thanks again for all the information.
     
    avatar
    24sdmm replied to 24sdmm's response:
    first night on medicine was a little ruff i don't think he got much sleep. headache and chills where the first of the side affects that set in as he went off to bed. he seems to be doing ok.
     
    avatar
    goodlittlegirl replied to 24sdmm's response:
    Hope to hear your husband is tolerating the medications better at this time in his treatment. Good luck on the four-week viral load!!!!
     
    avatar
    billm57 replied to 24sdmm's response:
    best wishes for you both
     
    avatar
    jim47Tx responded:
    Greetings, I began the triple-med treatment 4 weeks ago. I found out that I was infected in 2005. I've had the virus for 30 years. I was advised to wait for this new treatment to be approved, so I did.

    My viral load at the start of treatment was 716,000. I went for my 2-week treatment blood work two Fridays ago, and I guess the lab wasn't suppose to look at the viral load until the 4th week, but they measured my viral load anyways at the 2 week sample, and the viral load was non detectable. I go for my 4 week blood work tomorrow morning.

    The worse for me was after my first shot, I was shivering for 4 hours, flu-like symptoms for the following 2 days. No rash yet for me. I have attempted to continue my routine at the gym, I can lift weights, but can't seem to run on a cross-trainer for more than 10 minutes, this bothers me a lot because prior to treatment I had much more stamina. I feel increasingly tired. For me there are many other lesser side effects, they do seem to be getting easier as days pass.

    The most humbling and stressful side effects have been associated with my emotions and mood. I have caught my self becoming irritable quickly, sometimes crying without any reason when I am alone. Luckily for me, I am a consultant, and work alone in my office - I will ask for help with this when I see my doc on Monday for my 1 month follow up. Other than those challenges, all is well, and I plan on sticking it out for the next 5 months.

    Best of luck to everyone and thanks for sharing your experiences.
     
    avatar
    goodlittlegirl replied to jim47Tx's response:
    Jim,

    Welcome to the shivery, headachy, irritable, ball-baby, up, down, sideways club! Just when I thought my body was getting used to this junk, the middle part (6-8 weeks) got harder! Then, suddenly, I felt pretty well. I am a clogger (you are a runner), and I went to class and at first I was very winded. I sat down several times, but I was so happy to be with happy people and dancing, even a little, I kept up with it. For some reason, using my lungs more than I had in 8 weeks seemed to clear out my head. The endorphins kicked in or something. And so far, for five days, I have had more energy and stamina than I did before.

    I just had my 8-week blood draw and hope I am still undetectable. I am keeping my fingers crossed for you and all of us who are going the distance with this treatment. You're doing great!!!

    Nance
     
    avatar
    jim47Tx replied to goodlittlegirl's response:
    Nance,

    Thank you for your response. I am glad to hear that you've gained enough energy to enjoy your class, I look forward to breaking through the wall of weakness I've been feeling. I hope your 8-wk results are undetectable.

    Jim
     
    avatar
    goodlittlegirl replied to jim47Tx's response:
    Still undetectable at week 8!!!!!!! Three more to go.

    Nance
     
    avatar
    maryb6060 replied to goodlittlegirl's response:
    YAY!


    Helpful Tips

    Knowing your vitamins
    As many of you have heard pro-biotics are extremely important to good intestinal health. As is Zinc. I think that it is really important to ... More
    Was this Helpful?
    2 of 2 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.